MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3501754BC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture grade iii.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
A female patient who underwent breast augmentation primary with a mentor memorygel, 175cc silicone prosthesis experienced right-sided capsular contracture grade iii following implantation.As a result, patient scheduled for removal surgery on (b)(6) 2025.
 
Additional Manufacturer Narrative
Per additional information received on february 18, 2025, date of event updated to january 9, 2025.The patient underwent unilateral replacement with an unspecified implant.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on march 26, 2025, the patient underwent right sided partial capsulectomy, and replacement with a mentor 175 cc silicon gel, smooth round high profile implant.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on april 13, 2025: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual inspection of the returned device determined that two (2) tears (a & b) were found on the anterior view of the smooth hpg, 175cc breast implant, measuring approximately 0.1 cm each.Microscopic examination was performed on the edges of the tears (a & b), and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21223817
Report Number1645337-2025-00620
Device Sequence Number18214005
Product Code FTR
UDI-Device Identifier00081317000419
UDI-Public(01)00081317000419(11)220713(17)270709(10)9762825
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3501754BC
Device Lot Number9762825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/18/2025
03/19/2025
03/26/2025
04/13/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/03/2025
03/20/2025
03/27/2025
04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite